Alert archive / Rhode Island / Flash Flood Warnings in 1999
Flash Flood Warning 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 16, 1999, 6:25 PM EDT for Kent County, Rhode Island. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 6:25 PM EDT (22:25 UTC)
- Expired
- Sep 17, 1999, 9:15 AM EDT
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Kent County, RI
The radar
The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBOX 162226
FFWBOS
RIC003-171315-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT THU SEP 16 1999
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLOOD WARNING FOR SMALL RIVERS AND STREAMS FOR...
KENT COUNTY IN RHODE ISLAND
INCLUDING WEST WARWICK...WARWICK AND CRANSTON
* UNTIL 915 AM EDT.
* AT 616 PM EDT...THE RIVER GAGE ALONG THE PAWTUXET RIVER IN CRANSTON
INDICATED THAT THE RIVER WAS AT 8 FEET...JUST ONE FOOT BELOW FLOOD
STAGE. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT
PRODUCING FLOODING ALONG THE RIVER FROM PARTS OF SCITUATE DOWNSTREAM
THROUGH WEST WARWICK...WARWICK AND CRANSTON.
RAINFALL OF 2 TO 4 INCHES HAS FALLEN IN THE PAWTUXET RIVER BASIN SINCE
LAST EVENING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES TONIGHT WILL
PRODUCE FLOODING ALONG THE PAWTUXET RIVER AS WELL AS SOME OF ITS
TRIBUTARIES. OTHER SMALL STREAMS MAY ALSO EXPERIENCE FLOODING
TONIGHT.
A FLOOD WARNING CONTINUES IN EFFECT FOR PROVIDENCE COUNTY.
KNOW WHERE YOU ARE RELATIVE TO RIVERS AND STREAMS. IF YOU LIVE IN A
FLOOD PRONE AREA...BE READY TO TAKE ACTION IF WATERS RISE IN YOUR
AREA.
$$
VALLEEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 5:00 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 16, 5:00 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT THU SEP 16 1999
***UPDATED COORD CODING.***
ORIGINAL AFD FOLLOWS:
SFC OBS SHOW FLOYD CENTER MOVING OFF DELMARVA COAST. HEAVY RAIN
EXTENDS FROM VA COAST NEWD TO NEW ENGLAND WITH AREAS OF VERY HEAVY
RAIN. AS USUALLY HAPPENS WITH THESE STORMS ON THE NE COAST...RAIN
IS CONCENTRATING TO THE LEFT OF THE TRACK...WITH CAPE COD MOSTLY
FOG AND STRATUS WITH SCATTERED SHOWERS...ACK EVEN REPORTING BKN
CLDS DIFFERENT STORY ON THIS SIDE OF THE CANAL WITH STP SO FAR IN
ABV 1.5 INCHES WITH AREAS OVER 2.5 INCHES. EXPECT THIS TO CONTINUE
UNTIL AFTER FLOYD PASSES. SUBJECT TO NHC TRACK ADJUSTMENT...WOULD
ESTIMATE THIS FROM FLOYD FORWARD SPEED AND EXTEND OF PCPN ALONG
COAST...WOULD ESTMT PCPN ENDING ARND 1-2 AM SOUTH AND 4-5 AM NORTH.
CONTINUE FFA.
OTHER ISSUE TNGT IS WIND. SFC OBS SHOW LAND WINDS AHEAD OF STORM IN
THE RANGE OF 20-30 KTS (25-35 MPH) SUSTAINED WITH GUSTS IN THE L40S
OF KTS. OCEAN WINDS SUSTAINED 45 KTS WITH GUSTS TO AT LEAST 55 KTS.
WL MAKE FINAL DECISION ON WIND HEADLINES AFTER STORM TRACK IS
OFFICIAL...GENERALLY MAX WINDS OF 20-30G45 FAR NW...25-35G50 TO
LEFT OF TRACK...AND 35-50G65 TO RIGHT OF TRACK.
PCPN CLRS OUT FAST...THEN NW FLOW INTO REGION. UPPER TROF REMAINS
OVER F/A THRU 18Z FRI AND THIS SHOULD PROMOTE MIXING/MOMENTUM
TRANSFER TO SFC. FCST OF WINDS ALOFT FOR TMW SHOW NW WINDS OF 30 KTS
NEAR SFC AND UP TO 55 KTS ALOFT...SO WILL FCST NW 30-40 WITH G50.
HIGH PRES THEN BUILDS DRY WEATHER ACRS REGION FOR WEEKEND.
.BOX...FFA...THRU FRI...ALL ZONES
TROPICAL STORM WARNING...ALL COASTAL ZONES
HIGH WIND WARNING...TONIGHT...MAZ13-17-18-RIZ01-03
WIND ADVISORY...TONIGHT...MAZ05-06-11-12-14-CTZ02>04
WTBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:57 PM EDT | Flash Flood Warning | BOX | Providence | 12 hr |
Nearby
Flash Flood Warnings in Rhode Island, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.